MAUDE Adverse Event Report: ETHICON INC. MCRYL UD 18IN 4-0 S/A P-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL UD 18IN 4-0 S/A P-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y494G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Device evaluation summary: three unopened samples of product code y494, lot mmm068 were returned for analysis.The complaint sample was not received for evaluation.During the visual inspection of three samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strands and no defects were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the samples, no performance pull off suture needle was found, and the tested samples met the finished goods requirements.Additional information was requested and the following was obtained: was there only 1 needle that fell off the suture? if more than 1, please provide the total quantity.9 were affected.Representative samples returned to support investigation of 9 device issues captured in reports 2210968-2019-85433, 2210968-2019-86886, 2210968-2019-86887, 2210968-2019-86891, 2210968-2019-86892, 2210968-2019-86894, 2210968-2019-86895 and 2210968-2019-86902.Analysis results have been included in mw reports for each.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, the needle fell off the suture.No patient consequences were reported.

Brand Name
MCRYL UD 18IN 4-0 S/A P-3 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8981789
Report Number2210968-2019-86890
Device Sequence Number3381104
Product Code GAN
UDI-Device Identifier10705031059337
UDI-Public10705031059337
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K964072
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Catalogue NumberY494G
Device Lot NumberMMM068
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/21/2019
Initial Report FDA Received Date09/10/2019
Patient Sequence Number1